MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 ACET CUP 60MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121701060
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Inflammation (1932); Pain (1994); Discomfort (2330); No Code Available (3191)
Date of Event 06/22/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.
 
Event or Problem Description
New etq record created in order to update etq legacy system complaint number (b)(4).Reason for original complaint.- litigation alleges severe pain, discomfort, inflammation, and elevated levels of cobalt chromium metal ions and particles in the blood and tissue surrounding the implant.Doi: (b)(6) 2003; - dor: none reported; ( right side).Patient is a resident of (b)(6).Update: 11/8/2012 pfs was received from legal, medical records were received from legal, and part/lot information was identified.Records are available for further review.Patient demographics added.Update 2/24/16-pfs and medical records received.After review of the medical records for mdr reportability, a dor was provided.The revision operative note indicated metallosis and trunnionosis.The stem is being added to the complaint.Lab results indicated the metal ion levels were below 7ppb.The complaint was updated on: 3/14/2016.Update ad 26 april 2018: com-(b)(4) has been reopened under (b)(4) due to receipt of ppf and sticker sheets.  in addition to what were previously alleged, pff alleges metal wear and metallosis confirmed in the medical records.It also provided the complete patient details.Updated patient codes.Doi: (b)(6) 2003; - dor: (b)(6) 2013; (right hip).

Brand Name
PINNACLE 100 ACET CUP 60MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9008024
Report Number1818910-2019-104125
Device Sequence Number11507421
Product Code LPH
UDI-Device Identifier10603295008590
UDI-Public10603295008590
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2013
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/22/2012
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121701060
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight95